Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2001, 2:14 AM CST for Copiah County, Rankin County, Simpson County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 2:14 AM CST (08:14 UTC)
- Expired
- Mar 12, 2001, 3:00 AM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Copiah County, MS, Rankin County, MS, Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 2:50 AM CST | Hail 0.75 | Brandon, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 1:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 120815
SVRJAN
MSC029-121-127-120900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CST MON MAR 12 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 300 AM CST
* AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF FLORENCE...OR ABOUT 8
MILES EAST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR FLORENCE AT 225 AM CST
BE NEAR BRANDON AT 235 AM CST
BE NEAR PELAHATCHIE AT 245 AM CST
HAIL TO THE SIZE OF HALF DOLLARS IS POSSIBLE WITH THIS STORM.
LAT...LON 3186 9023 3211 8989 3220 8972 3245 8975
3223 9007 3216 9015 3211 9022 3205 9023
3205 9031 3200 90036What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:50 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 11, 9:50 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 950 PM CST SUN MAR 11 2001 AREA RADARS INDICATING CONVECTION SLOW TO MOVE EAST INTO THE CWFA. LATEST ETA ALSO INDICATES THIS WITH MAIN BULK NOT ARRIVING OVER WESTERN ZONES UNTIL AFTER 09Z. UPDATED ZONES TO LOWER POPS AND ADD TIME WORDING TO TEXT. .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, Mar 12, 1:55 AM CST, 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 AM CST MON MAR 12 2001 ...THUNDERSTORMS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND SOUTH MISSISSIPPI THROUGH 6 AM CST THIS MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE EARLY MORNING OVER MOST OF NORTHEAST LOUISIANA...MISSISSIPPI...AND SOUTHEAST ARKANSAS. STRONG THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA. A FEW STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING... ESPECIALLY OVER PORTIONS OF EAST MISSISSIPPI. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND SOUTHEAST OF PHILADELPHIA...TO MENDENHALL...TO BROOKHAVEN MISSISSIPPI LINE. AGAIN...THE MAIN THREAT WILL BE DAMAGING WINDS WITH ISOLATED STORMS POSSIBLY PRODUCING LARGE HAIL. A WARM FRONT IS EXPECTED TO SURGE NORTH INTO PORTIONS OF SOUTHERN MISSISSIPPI THIS MORNING AHEAD OF A VIGOROUS UPPER LEVEL SYSTEM NOW MOVING TOWARD THE SOUTHERN PLAINS. ALONG AND BEHIND THE WARM FRONT...LOW LEVEL MOISTURE WILL INCREASE RAPIDLY AND INTERACT WITH STRONG LIFT FROM THE UPPER LEVEL SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS. DEEP MOISTURE RETURN OFF THE GULF OF MEXICO ACROSS THIS AREA WILL INTERACT WITH THIS SYSTEM TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS THIS SAME REGION. ACTIVATION OF SPOTTERS, HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS MORNING OVER THIS AREA. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING FOR AREAS GENERALLY ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO PORT GIBSON...TO CRYSTAL SPRINGS...TO BAY SPRINGS...TO QUITMAN MISSISSIPPI LINE. ONE TO TWO INCHES OF RAINFALL IS EXPECTED BY THIS EVENING FOR THIS PORTION OF EAST-CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. DUE TO RECENT HEAVY RAINS THE PAST SEVERAL WEEKS...THE SOIL REMAINS SATURATED. ANY ADDITIONAL...HEAVY RAINFALL WILL MOST LIKELY RUN-OFF AFTER A PERIOD OF TIME AND POSSIBLY CAUSE SOME URBAN AND SMALL STREAM FLOODING. STAY TUNED FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON MISSISIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 24 min |
| Mar 12, 1:27 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 48 min |
| Mar 12, 2:29 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 12, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 48 min |
| Mar 12, 3:02 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Mar 12, 3:08 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 52 min |
| Mar 12, 3:21 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 39 min |
| Mar 12, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 49 min |
| Mar 12, 3:50 AM CST | Severe Thunderstorm Warning | JAN | Marion | 40 min |
| Mar 12, 4:03 AM CST | Tornado Warning | JAN | Lamar, Marion | 42 min |
| Mar 12, 4:21 AM CST | Tornado Warning | JAN | Forrest | 39 min |
| Mar 12, 5:29 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 46 min |
| Mar 12, 5:54 AM CST | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Mar 12, 6:32 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 43 min |
| Mar 12, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 28 min |
| Mar 12, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 50 min |
| Mar 12, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Adams | 50 min |
| Mar 12, 7:48 AM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Mar 12, 7:51 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 39 min |
| Mar 12, 8:03 AM CST | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| Mar 12, 8:06 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 39 min |
| Mar 12, 8:14 AM CST | Tornado Warning | JAN | Marion | 31 min |
| Mar 12, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 29 min |
| Mar 12, 8:39 AM CST | Tornado Warning | JAN | Lamar | 36 min |
| Mar 12, 8:42 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 33 min |
| Mar 12, 8:47 AM CST | Tornado Warning | JAN | Forrest, Jones | 43 min |
| Mar 12, 8:58 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 32 min |
| Mar 12, 9:08 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Mar 12, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Mar 12, 9:25 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 35 min |
| Mar 12, 9:28 AM CST | Severe Thunderstorm Warning | JAN | Covington | 32 min |
| Mar 12, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Mar 12, 9:35 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 25 min |
| Mar 12, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Mar 12, 9:40 AM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Mar 12, 9:46 AM CST | Tornado Warning | JAN | Forrest | 44 min |
| Mar 12, 9:48 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 12, 9:58 AM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 47 min |
| Mar 12, 10:00 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 45 min |
| Mar 12, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 30 min |
| Mar 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 57 min |
| Mar 12, 10:18 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Mar 12, 10:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Mar 12, 10:28 AM CST | Tornado Warning | JAN | Forrest, Lamar | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.